Doctor insights on:
Trazodone Shelf Life
What to do if I had 50 mg of trazodone two days ago and am still feeling the effects. How long does it take to wear off?
I've struggled with insomnia all of my life. Right now I take 50 mg trazodone and 500 mg Valerian root but have been waking up too early. Better meds?
Got trazodone instead of remeron (mirtazapine). My life got worse. Lost relationship and my job within 3wks of this medication. Is it me or the meds? Miserable
Choices: When you choose replacing one antidepressant by another, even if used off-label for sleep, there is risk. One of them is symptoms of depression coming back if your response is different to either drug. I m sure though that some things can be discussed in therapy to check if behaviors can be polished so no more jobs or relationships are lost again. Ask your dr. Best wishes. ...Read more
Desyrel (trazodone): It is the brand name for trazodone, an antidepressant which is mainly used to help people sleep. Only doses above 400mg has antidepressant effects but that would usually cause so much sleepiness that it is not used at all for depression. Most people sleep well at 100mg or below. A minority needs up to 450mg to sleep well, but they have other severe mental problems also. ...Read moreSee 1 more doctor answer
For most, yes: If prescribed and followed by a doctor, trazodone can be very safe. It's often used to help with sleep these days, rather than using it for its antidepressant features alone. It can cause dry mouth, dizziness, and nausea -- also in men, it can cause priapism at higher doses. ...Read moreSee 1 more doctor answer
It certainly can: Trazodone is one of my favorite medications to help sleep. It is nonaddicting and safe for most people. But any sedating medication can give you the "munchies": craving sweets and carbohydrates. If you're not craving carbs, the trazodone is probably not the problem. Eat properly: no matter what, avoid sweets (especially sweetened drinks), junk food, cookies, candy, & simple starches like potatoes. ...Read moreSee 1 more doctor answer